ADHD

Question
Posted by: Sue | 2009-06-19

Q.

9yr old with ADHD

Good Morning,
My daughter was diagnosed with ADHD when she was 7, she is ion Straterra 60mg and whilst her concentration and school work has improved hugely, she stil has a problem with fighting with the other kids at school. Its causing her great unhappiness, and an obvious problem with her peers. She cries that she wants to be a better person, and I just dont know how to help her with this. Talking to her and telling her to stop fighting does no good, and I' m desperate. Please help. Many thanks

Expert's Reply

A.

ADHD Expert

Dear Sue,
The very fact that she wants to be 'a better person' indicates that she is aware of her behaviour but has very little, if any, control over it. Common side effects of Strattera are irritability and fatigue, these two together would be enough to make anyone somewhat short tempered. It may be worthwhile to ask her to try very hard (depending on her age) to listen to her body when she is about to start a fight - does her stomach get tight, her head hurt, her eyes water etc. If she can identify when these are happening she may be able to remove herself from the situation prior to starting a fight. Perhaps start this at home (assuming she fights there too) and develop a 'safety word' that she can say when she starts to feel she wants to fight. This might also give you some insight into the triggers of the behaviour as well as helping her identify if she is angry, afraid, intimidated etc.
Best wishes,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.